Format

Send to

Choose Destination
See comment in PubMed Commons below
Wien Klin Wochenschr. 1993;105(1):7-11.

Prostacyclin and molsidomine synergise in their fibrinolytic and anti-platelet actions in patients with peripheral arterial disease.

Author information

1
Department of Pharmacology, University School of Medicine, Cracow, Poland.

Abstract

In vitro prostacyclin (PGI2) and nitric oxide (NO) synergise in their anti-aggregatory actions on blood platelets. Presently, we have studied an interaction of molsidomine (ML--pro-drug for the NO-donor SIN-1) and PGI2 in 20 patients with peripheral arterial disease (PAD) on the plasma fibrinolytic system and platelet aggregability. A synergism of these drugs in their fibrinolytic action as measured by shortening of euglobulin clot lysis time (ECLT) and in their anti-platelet action as measured by an increase in the ratio of free platelets to platelet aggregates was observed. It seems that PGI2 and ML activated the fibrinolytic system by two independent mechanisms i.e. by a PGI2-induced direct release of pro-fibrinolytic t-PA from endothelial cells and by a ML-induced suppression of the release of anti-fibrinolytic PAI-1 from platelets. This may constitute a basis for the synergism. A synergism between PGI2 and ML in their anti-platelet action seems to be rooted in the potentiation by cyclic-GMP on the anti-aggregatory action of cyclic-AMP in platelets. On the other hand, no synergism between PGI2 and ML was observed in their hypotensive effects as measured by systolic and diastolic arterial blood pressure. It may well be that the synergism in fibrinolytic and anti-platelet actions between stimulators of adenylate and guanylate cyclases accompanied by a lack of synergism in their hypotensive actions may allow reduction of the therapeutic doses of either stimulator, thus avoiding hazards of their hypotensive side effects.

PMID:
8438599
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center